Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Bismarck, ND

June 9, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2016, 9:30 PM MDT for 4 counties in North Dakota. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2016, 9:30 PM MDT (03:30 UTC)
Expired
Jun 9, 2016, 10:16 PM MDT
In force
46 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Billings County, ND, Dunn County, ND, McKenzie County, ND, Mercer County, ND

The radar

The Minot AFB radar (KMBX), 144 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:40 PM MDTTSTM WND GST 609 Ssw Killdeer, NDWIND SPEED ESTIMATED. DEBRIS SCATTERED THROUGH YARD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 6:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

539 
WUUS53 KBIS 100330
SVRBIS
NDC007-025-053-057-100430-
/O.NEW.KBIS.SV.W.0029.160610T0330Z-160610T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1030 PM CDT THU JUN 9 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN BILLINGS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  CENTRAL DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHEASTERN MCKENZIE COUNTY IN NORTHWESTERN NORTH DAKOTA...

* UNTIL 1130 PM CDT/1030 PM MDT/

* AT 1029 PM CDT/929 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
  MILES WEST OF KILLDEER...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE MISSOURI STATE PARK AROUND 945 PM MDT. 
  MANDAREE AROUND 1105 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SKUNK
CREEK BAY RECREATION AREA...TWIN BUTTES AND OAKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4727 10316 4793 10267 4791 10264 4786 10266
      4780 10262 4775 10241 4776 10238 4778 10236
      4775 10229 4773 10226 4762 10227 4757 10220
      4757 10204 4756 10202 4754 10202 4754 10197
      4752 10191 4714 10290
TIME...MOT...LOC 0329Z 208DEG 37KT 4741 10290 

HAIL...1.25IN
WIND...60MPH
 
$$

SCHILD
2 follow-up statements
033 
WWUS53 KBIS 100400
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT THU JUN 9 2016

NDC007-053-100409-
/O.CAN.KBIS.SV.W.0029.000000T0000Z-160610T0430Z/
BILLINGS ND-MCKENZIE ND-
1100 PM CDT THU JUN 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BILLINGS AND
SOUTHEASTERN MCKENZIE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT/200 AM
MDT/ FOR SOUTH CENTRAL...NORTHWESTERN AND SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4768 10266 4768 10264 4769 10264 4778 10253
      4775 10242 4776 10238 4778 10236 4773 10226
      4762 10227 4757 10220 4757 10204 4756 10202
      4754 10202 4754 10197 4752 10192 4717 10281
      4740 10302
TIME...MOT...LOC 0359Z 239DEG 44KT 4756 10233 

$$

NDC025-057-100430-
/O.CON.KBIS.SV.W.0029.000000T0000Z-160610T0430Z/
MERCER ND-DUNN ND-
1100 PM CDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT/1030 PM MDT/ FOR NORTHWESTERN MERCER AND CENTRAL DUNN COUNTIES...

AT 1059 PM CDT/959 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MCKENZIE BAY RECREATION AREA...OR 23 MILES NORTHEAST OF KILLDEER...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN MERCER AND CENTRAL DUNN COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: SKUNK CREEK BAY RECREATION AREA...TWIN BUTTES
AND OAKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4768 10266 4768 10264 4769 10264 4778 10253
      4775 10242 4776 10238 4778 10236 4773 10226
      4762 10227 4757 10220 4757 10204 4756 10202
      4754 10202 4754 10197 4752 10192 4717 10281
      4740 10302
TIME...MOT...LOC 0359Z 239DEG 44KT 4756 10233 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHILD
138 
WWUS53 KBIS 100416
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT THU JUN 9 2016

NDC025-057-100426-
/O.CAN.KBIS.SV.W.0029.000000T0000Z-160610T0430Z/
MERCER ND-DUNN ND-
1116 PM CDT THU JUN 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER AND
CENTRAL DUNN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT/200 AM
MDT/ FOR SOUTH CENTRAL...NORTHWESTERN AND SOUTHWESTERN NORTH DAKOTA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BISMARCK.

LAT...LON 4768 10266 4768 10264 4769 10264 4778 10253
      4775 10242 4776 10238 4778 10236 4773 10226
      4762 10227 4757 10220 4757 10204 4756 10202
      4754 10202 4754 10197 4752 10192 4717 10281
      4740 10302
TIME...MOT...LOC 0413Z 208DEG 37KT 4771 10221 

$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:52 PM MDT, 38 minutes earlier.

Area forecast discussion, Jun 9, 8:52 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
952 PM CDT THU JUN 9 2016

.UPDATE...
Issued at 952 PM CDT Thu Jun 9 2016

Overall, the forecast is trending well and only minor changes were
made with this update, namely to ramp up PoPs a bit again based on
recent HRRR simulations. We discussed the possibility of expanding
the severe thunderstorm watch further east into Bismarck/Mandan
with SPC, but based on radar trends and some capping shown on the
00 UTC Bismarck sounding the threat appears marginal enough (but
certainly non-zero) to hold off on expanding the watch in space at
this point. We will continue to re-evaluate that possibility over
the next few hours, though.

UPDATE Issued at 803 PM CDT Thu Jun 9 2016

Quick update to accommodate a recently-issued severe thunderstorm
watch for western and parts of central ND, which is valid through
08 UTC, per collaboration with SPC. We also increased PoPs across
much of western and central ND through 09 UTC based on the recent
trends in radar imagery, which show increasing storm coverage as
forcing attendant to a shortwave trough approaches western ND.

UPDATE Issued at 604 PM CDT Thu Jun 9 2016

Only minor changes were made to the forecast with this update. We
did spread the chance of thunderstorms eastward a bit more quickly
than earlier advertised given radar trends. The severe storms that
moved out of northwest and into north central ND are still within
an axis of MLCAPE of 2000+ J/kg given surface temperatures in the
90s and dewpoints in the lower 60s F in their inflow region. Very
recent radar trends have shown a decreasing trend to those storms,
though, which is likely because they are outpacing the stronger
deep-layer shear that exists further west. That may marginalize
the severe threat with the batch of storms northwest of Minot as
of 23 UTC. Meanwhile, convection in southwest ND is high-based in
an environment characterized by 40+ F temperature-dewpoint spreads
and weak shear as of late afternoon, so we only expect a gusty
wind threat with that activity for the next few hours.

We are watching storms in MT closely (including one particularly
long-lived supercell approaching Jordan as as of 23 UTC). Simple
extrapolation of that activity brings it to the ND border by mid
evening. If it reaches ND before the boundary layer is able to
cool sufficiently for increasing capping to take hold, then there
could be a more organized severe threat, particularly over west
central and northwest ND.

&&

.SHORT TERM...(This evening through Friday)
Issued at 205 PM CDT Thu Jun 9 2016

The expectation of severe thunderstorms west through north central
this evening and tonight highlights the short term period.

Latest water vapor imagery shows an upper low circulating just off
of Vancouver Island with a downstream southwest flow into North
Dakota. Shortwaves peeling off from the main low and through the
northern Rockies continue to produce thunderstorms in central
Montana. The upper level low will meander and head into Washington
state Friday before ejecting northeast through southern Canada
over the weekend. This slow movement and trajectory keeps western
and central ND in a favored area for periodic thunderstorms.

The next shortwave to affect western and central ND is seen over
western Montana into central Idaho. An associated surface cold
front will advance from southern and eastern Montana into North
Dakota tonight. Nsharp soundings continue to show high based
thunderstorms around 8kft to 10kft west and north central with
the primary threat of damaging winds. Dewpoints have been dropping
across the west as mixing aloft with drier air ensues. Beach for
example went from a 61f dewpoint to 48f dewpoint. Mixed layer cape
should be decreasing as a result. Dcape values of around 1500 j/kg
across the west late this afternoon and evening indicative of
strong downdraft/damaging wind potential.

Lcl heights will likely be a bit lower across north central ND as
Minot sounding shows dewpoints in the lower 60s holding on through
the evening. May see cloud bases around 5kft with an increased
depth in cape values. The combination of surface-1km shear of
around 25kt, sfc-1km and sfc-3km relative helicity of 189 and
223 meters squared/second squared may provide a brief window of
tornado opportunity. The latest HRRR composite reflectivity shows
the strongest cells moving across north central between 03z-06z
which is coincident with the forecast sounding parameters mentioned
above. Thus, damaging winds, large hail, and a possible tornado
will be monitored north central early tonight. Convection will
taper off from west to east after midnight.

.LONG TERM...(Friday night through Thursday)
Issued at 205 PM CDT Thu Jun 9 2016

Brief transitory ridging occurs Friday after the passage of
Thursday nights shortwave. Thus dry during the daylight hours
Friday. Another round of thunderstorms expected Friday night into
Saturday, with a second shortwave following for Saturday
evening/night. It appears that on Sunday, thunderstorms should be
confined from the Turtle Mountains south into the James River
Valley. Severe thunderstorms possible with each round, but severe
weather is more favored Saturday evening/night along and ahead of
a well defined warm front draped over most of western and central
North Dakota. SPC maintains a large slight risk area.

Continued southwest flow through the middle of next week with
signs of another building ridge across central ND which may
gradually decrease chances for precipitation later in the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 952 PM CDT Thu Jun 9 2016

Showers and thunderstorms will move across western and central ND
through about 10 UTC. Local MVFR and IFR conditions and gusty
winds are expected with thunderstorms, and some could be severe
with large hail and damaging winds, especially in western and
north central ND.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...KS
LONG TERM...KS
AVIATION...CJS
Hazardous weather outlook, Jun 9, 5:16 PM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT THU JUN 9 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-102330-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
616 PM CDT THU JUN 9 2016 /516 PM MDT THU JUN 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD ACROSS WESTERN AND NORTH CENTRAL NORTH
DAKOTA THROUGH THE EVENING. SOME STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO PROGRESS EAST THROUGH THE NIGHT
ACROSS CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT FOR ALL BUT
THE FAR SOUTH...AND FROM THE TURTLE MOUNTAINS SOUTH INTO THE
JAMES RIVER VALLEY.

SATURDAY AND SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. SOME
STORMS COULD BE SEVERE.

CHANCES FOR THUNDERSTORMS CONTINUE OVER VARIOUS PARTS OF THE AREA
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST IT ON OUR
FACEBOOK AND TWITTER PAGES.

KS/CJS

In the hours before

Local storm report, Jun 9, 8:32 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     BEACH                   46.92N 104.00W
06/09/2016  M61 MPH          GOLDEN VALLEY      ND   ASOS

            BEACH ASOS REPORTS A WIND GUST OF 53 KTS OR 61 MPH.

&&

KSIMOSKO
Local storm report, Jun 9, 8:36 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     2 SW STANLEY            48.30N 102.42W
06/09/2016  E60 MPH          MOUNTRAIL          ND   PUBLIC

&&

KING
Special weather statement, Jun 9, 8:42 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM MDT THU JUN 9 2016

NDZ033-100330-
STARK-
842 PM MDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL STARK COUNTY UNTIL 930
PM MDT...

AT 841 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF GLADSTONE...OR 11 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RICHARDTON...GLADSTONE AND TAYLOR.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4672 10284 4698 10266 4698 10240 4688 10230
      4663 10265 4663 10267
TIME...MOT...LOC 0241Z 216DEG 27KT 4673 10267

SIMOSKO
Local storm report, Jun 9, 9:05 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             LAKE METIGOSHE STATE PA 48.99N 100.32W
06/09/2016  E1.00 INCH       BOTTINEAU          ND   PUBLIC

            PUBLIC REPORT RELAYED FROM KMOT-TV

&&

KING
Local storm report, Jun 9, 9:14 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             BLAISDELL               48.34N 102.08W
06/09/2016  E1.00 INCH       MOUNTRAIL          ND   LAW ENFORCEMENT

&&

CJS
Special weather statement, Jun 9, 9:22 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT THU JUN 9 2016

NDZ018-019-033-034-100400-
STARK ND-MORTON ND-MERCER ND-DUNN ND-
1022 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER...
NORTHEASTERN STARK...SOUTHEASTERN DUNN AND NORTHWESTERN MORTON
COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/...

AT 1021 PM CDT/921 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER RICHARDTON...OR 23 MILES WEST OF GLEN
ULLIN...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HEBRON...RICHARDTON AND TAYLOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT/200 AM
MDT/ FOR SOUTH CENTRAL AND SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4672 10244 4695 10258 4726 10213 4694 10176
TIME...MOT...LOC 0321Z 236DEG 28KT 4692 10229

SCHILD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:22 PM MDTSpecial Weather StatementBISAdams38 min
Jun 9, 6:32 PM MDTSevere Thunderstorm WarningBISAdams58 min
Jun 9, 6:48 PM MDTSpecial Weather StatementBISWilliams42 min
Jun 9, 6:52 PM MDTSpecial Weather StatementBISRolette38 min
Jun 9, 7:09 PM MDTSevere Thunderstorm WarningBISDivide, Williams66 min
Jun 9, 7:13 PM MDTSevere Thunderstorm WarningBISBottineau, Rolette47 min
Jun 9, 7:40 PM MDTTornado WarningBISWilliams35 min
Jun 9, 7:47 PM MDTSpecial Weather StatementBISHettinger43 min
Jun 9, 7:56 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley64 min
Jun 9, 8:07 PM MDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward, Williams53 min
Jun 9, 8:08 PM MDTSevere Thunderstorm WarningBISHettinger, Stark31 min
Jun 9, 8:23 PM MDTTornado WarningBISMountrail22 min
Jun 9, 8:42 PM MDTSpecial Weather StatementBISStark48 min
Jun 9, 8:49 PM MDTSevere Thunderstorm WarningBISSlope56 min
Jun 9, 8:56 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley51 min
Jun 9, 8:57 PM MDTSevere Thunderstorm WarningBISMountrail, Renville, Ward48 min
Jun 9, 9:07 PM MDTSevere Thunderstorm WarningBISBottineau, Renville, Ward53 min
Jun 9, 9:22 PM MDTSpecial Weather StatementBISStark38 min
Jun 9, 9:33 PM MDTSevere Thunderstorm WarningBISMountrail, Renville, Ward57 min
Jun 9, 9:49 PM MDTSpecial Weather StatementBISBillings, Golden Valley56 min
Jun 9, 9:56 PM MDTSevere Thunderstorm WarningBISMcHenry49 min
Jun 9, 9:58 PM MDTSpecial Weather StatementBISGrant, Morton, Oliver, Sioux47 min
Jun 9, 10:19 PM MDTSpecial Weather StatementBISDunn, McLean, Mercer56 min
Jun 9, 10:40 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette65 min
Jun 9, 10:48 PM MDTSevere Thunderstorm WarningBISMcHenry, McLean, Mercer, Sheridan, Ward57 min
Jun 9, 10:56 PM MDTSpecial Weather StatementBISDunn49 min
Jun 9, 11:40 PM MDTSevere Thunderstorm WarningBISMcHenry, Pierce, Sheridan, Wells65 min
Jun 9, 11:45 PM MDTSpecial Weather StatementBISBurleigh, Kidder45 min
Jun 10, 12:42 AM MDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells63 min
Jun 10, 12:46 AM MDTSpecial Weather StatementBISEmmons44 min
Jun 10, 1:18 AM MDTSpecial Weather StatementBISLogan, McIntosh, Stutsman57 min
Jun 10, 2:12 AM MDTSpecial Weather StatementBISDickey, LaMoure, McIntosh63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.